Depression Community
Getting off Prozac?
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Getting off Prozac?

I'm not sure I trust my psychiatrist like I did before.  I've been trying to taper off my Prozac for about 5 months from 40 mg.  I was originally at 60, but we lowered it to 40 last year.  Anyway, when I went from 40 to 30, I felt more sensitive to things around me and like it was easier to get upset and want to cry.  But that got better after I think it was 2 months.  It's been another 3 months since I went from 30 to 20, and I feel more sensitive than last time we went down.  I'm also having cold-like symptoms almost constantly and feeling much more anxious--not quite to the level I was before, but I haven't felt this anxious in a long while.  It seems like it's easier to make me frustrated and/or sad, too.  And for the last month or so, I've been able to sleep 24 hours straight; I literally did that once, and have had to force myself out of bed for dinner a few other days.  What's going on with me?  Is this normal?  Will it go away?  Can I keep going down on doses eventually?  I don't want to be on these meds forever.  But I want to be me again, and if that means I have to take them for now, I will.
Blank
973741_tn?1342346373
Hi there.  Well, withdrawing from an antidepressant can have a variety of symptoms.  I'm glad you are tapering and slowly.  Perhaps you could even try to go in 5mg increments with the taper.  

However, with the increasing anxiety one does have to wonder about a rebound of your original symptoms.  

There is a statistic regarding depression/anxiety that indicates that while some have an episode of feeling this way, others are more likely to suffer the condition their entire life.  No shame in this!  One in 4 American adults takes an antidepressant.  

So, that is the fine line that you must decide if you are actualy having symptoms of your depression/anxiety returning or if it is caused by the withdrawing of the drug.  In theory, as the drug washes out of the system, the symptoms of withdrawel will be less over time.  since you still have the prozac in your system, I'd talk to your doctor about your symptoms and discuss if they are not more related to it taking a higher dose of medication to fully treat your anxiety.  

I do wish you luck.  I hope you find the right answer for you.  I would try to trust your doctor as he/she sounds responsible in trying to wean you off the medication slowly but only you can let them know your response.  And it may be a fact that you are not ready to be off medication yet.   You'll know for sure when it is fully out of your system but may decide that the medication is still needed before that point.  good luck
2 Comments Post a Comment
Blank
973741_tn?1342346373
Hi there.  Well, withdrawing from an antidepressant can have a variety of symptoms.  I'm glad you are tapering and slowly.  Perhaps you could even try to go in 5mg increments with the taper.  

However, with the increasing anxiety one does have to wonder about a rebound of your original symptoms.  

There is a statistic regarding depression/anxiety that indicates that while some have an episode of feeling this way, others are more likely to suffer the condition their entire life.  No shame in this!  One in 4 American adults takes an antidepressant.  

So, that is the fine line that you must decide if you are actualy having symptoms of your depression/anxiety returning or if it is caused by the withdrawing of the drug.  In theory, as the drug washes out of the system, the symptoms of withdrawel will be less over time.  since you still have the prozac in your system, I'd talk to your doctor about your symptoms and discuss if they are not more related to it taking a higher dose of medication to fully treat your anxiety.  

I do wish you luck.  I hope you find the right answer for you.  I would try to trust your doctor as he/she sounds responsible in trying to wean you off the medication slowly but only you can let them know your response.  And it may be a fact that you are not ready to be off medication yet.   You'll know for sure when it is fully out of your system but may decide that the medication is still needed before that point.  good luck
Blank
Avatar_f_tn
Thank you for your advice.  I'm going to talk to my psychiatrist this week, so we'll see what she has to say.
Blank
Post a Comment
To
Recent Activity
1551327_tn?1413260224
Blank
Bubulous, and Heather8448 commented on Heather8448's status
17 mins ago
6942344_tn?1410169826
Blank
Amandag78 commented on spider6's status
1 hr ago
6942344_tn?1410169826
Blank
Amandag78 commented on spider6's status
1 hr ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1413260224
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL
Depression Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1413260224
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL